MAUDE Adverse Event Report: CORDIS US. CORP MAXI LD; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP MAXI LD; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4171660S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloons of a 16mm x 6cm maxi ld percutaneous transluminal angioplasty (pta) balloon catheter and a 16mm x 4cm maxi ld pta balloon catheter ruptured when deployed through an unknown stent.There were no report injuries to the patient.The devices will not be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82253729 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloons of a 16mm x 6cm maxi ld percutaneous transluminal angioplasty (pta) balloon catheter and a 16mm x 4cm maxi ld pta balloon catheter ruptured when deployed through an unknown stent.There were no report injuries to the patient.Additional information was requested but was not provided.The devices will not be returned for evaluation.
 
Additional Manufacturer Narrative
This is one of two products involved with the reported event and the associated manufacturer report numbers is: 3007635982 2024 00013.Complaint conclusion: as reported, the balloons of a 16mm x 6cm maxi ld percutaneous transluminal angioplasty (pta) balloon catheter and a 16mm x 4cm maxi ld pta balloon catheter ruptured when deployed through an unknown stent.There were no report injuries to the patient.Additional information was requested but was not provided.The device was not returned for analysis.A product history record (phr) review of lot 82253729 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the devices were not returned for analysis.The exact cause could not be determined.The devices ruptured when they were deployed through an unknown stent.Stent struts can easily damage balloon material when attempting to cross inside the stent and/or upon inflation.It is likely this was a contributing factor to the failure reported.However, without the return of the products for analysis it is difficult to draw a clinical conclusion between the devices and the reported event.According to the safety information in the instructions for use ¿note: the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
MAXI LD
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key18545341
Report Number3007635982-2024-00012
Device Sequence Number18087703
Product Code LIT
UDI-Device Identifier20705032002582
UDI-Public(01)20705032002582(17)240331(10)82253729
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K023907
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2024
Device Catalogue Number4171660S
Device Lot Number82253729
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2023
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN STENT
Patient SexUnknown